Alert archive / Indiana / Flash Flood Warnings in 2026

Flash Flood Warning 1, NWS Indianapolis, IN

March 4, 20264 counties in Indiana

NWS Indianapolis, IN issued this flash flood warning at Mar 4, 2026, 8:18 PM EST for 4 counties in Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2026, 8:18 PM EST (01:18 UTC)
Expired
Mar 4, 2026, 11:15 PM EST
In force
3 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Bartholomew County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN

The radar

The Indianapolis radar (KIND), 84 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 9:00 PM ESTFLOODWestport 5 Ese, INLate report of bridge washed out by flood on County Road 1100 North. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2026-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2026-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

254 
WGUS53 KIND 050118
FFWIND
INC005-031-071-079-050415-
/O.NEW.KIND.FF.W.0001.260305T0118Z-260305T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
818 PM EST Wed Mar 4 2026

The National Weather Service in Indianapolis has issued a

* Flash Flood Warning for...
  Southeastern Bartholomew County in central Indiana...
  Southern Decatur County in central Indiana...
  Northeastern Jackson County in south central Indiana...
  Northern Jennings County in southeastern Indiana...

* Until 1115 PM EST.

* At 818 PM EST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Additional rainfall amounts up 
  to 2 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Westport, Jonesville, Millhousen and Grammer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3907 8588 3918 8567 3931 8530 3927 8530
      3920 8544 3915 8544 3902 8579 3901 8587
      3902 8590 3905 8590

FLASH FLOOD...RADAR INDICATED

$$

Eckhoff
1 follow-up statement
141 
WGUS73 KIND 050413
FFSIND

Flash Flood Statement
National Weather Service Indianapolis IN
1113 PM EST Wed Mar 4 2026

INC005-031-071-079-050423-
/O.EXP.KIND.FF.W.0001.000000T0000Z-260305T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bartholomew IN-Decatur IN-Jackson IN-Jennings IN-
1113 PM EST Wed Mar 4 2026

...FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM EST THIS EVENING FOR 
SOUTHEASTERN BARTHOLOMEW, SOUTHERN DECATUR, NORTHEASTERN JACKSON AND 
NORTHERN JENNINGS COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1200 PM EST Thursday for 
portions of central, east central, south central, southeast, 
southwest, and west central Indiana.

&&

LAT...LON 3907 8588 3918 8567 3931 8530 3927 8530
      3920 8544 3915 8544 3902 8579 3901 8587
      3902 8590 3905 8590

$$

KF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 6:50 PM EST, 1 hour 28 minutes earlier. Its key messages:

  • Near daily rain and occasional thunderstorm chances this week into early next, with an additional 2 to 4 inches of rainfall likely through Saturday, will produce widespread minor to moderate flooding across central Indiana creeks and rivers.
  • A few strong to severe storms possible into tonight generally south of I-70.
  • Much warmer late week into next week, with near record warmth likely Friday and potentially early next week as well.
Area forecast discussion, Mar 4, 6:50 PM EST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
650 PM EST Wed Mar 4 2026

.KEY MESSAGES...

- Near daily rain and occasional thunderstorm chances this week into
  early next, with an additional 2 to 4 inches of rainfall likely
  through Saturday, will produce widespread minor to moderate flooding
  across central Indiana creeks and rivers.

- A few strong to severe storms possible into tonight generally
  south of I-70.

- Much warmer late week into next week, with near record warmth
  likely Friday and potentially early next week as well.

&&

.SHORT TERM (This evening through Thursday)...
Issued at 323 PM EST Wed Mar 4 2026

Tonight through Thursday....

Surface frontal boundary extends along the Ohio River valley of
southern Indiana just south of central Indiana. A weak-moderately
unstable airmass exists across the region, with elevated MUCAPE
values on the order of 500-1000 J/KG north of the front. A well
defined MCV in the vicinity of STL has supported recent convective
line development over the MS valley of Southern IL. This activity
is expected to be maintained and strengthened as it rides along
and just north of the surface frontal boundary into southern
portions of central Indiana late this afternoon/early evening.
With 30-40 kts of deep layer shear, updraft rotation will be
sufficient for organized multicells and weak supercell structures.
Mid level lapse rates are not overly steep (6.5-7 C/km) but
sufficient to enhance the potential for marginally severe hail
production. There is an outside chance of an isolated damaging
wind gusts/tornado along the frontal boundary in far southern
counties of central Indiana if sufficient surface based buoyancy
can be realized.

An increasing 850mb jet impinging on stationary front over the
central Plains/Ozarks along with an approaching mid level shortwave
trough will lead to regeneration and increase in a large area of
convection west of central Indiana later this evening moving into
central Indiana overnight.

Recent rainfall of 2-4 inches has lead to fairly saturated grounds
and rivers to rise into minor to moderate flooding generally along
and south of I-70. Expectation is for additional 1-3 inches of
rainfall to occur with these areas as multiple rounds of convection
move through Thursday morning. Therefore a Flood watch has been
issued through noon Thursday with the potential for minor low lying
flooding and continued increase in river/creek flooding.

The mid level shortwave is expected to pass through central Indiana
tomorrow afternoon. There is a chance for scattered TS development
prior to frontal/shortwave trough passage.

Thursday Night and Friday...

The frontal boundary is expected to become stationary along the Ohio
River valley Thursday night before lifting back northward as a warm
front on Friday. Areas of fog and or showers will be possible late
Thursday night early Friday prior to the warm frontal passage.
However, TS coverage appears negligible with building mid level
heights in the wake of the shortwave trough. As 850mb temps rise to
+13-14C Friday with moderate SW low level flow aiding in mixing,
expect temps to rise well into the 70s, with current record temps in
jeopardy (Indy's record is 75 in 1973).

Friday night...

A fairly strong cold front will push east through the plains Friday
evening before reaching the MS valley by 12Z Saturday. A fairly long
and fast line of thunderstorms is expected ahead of this front,
possible reaching the border of Indiana by 12Z Saturday. A marginal
risk for severe weather seems more than appropriate considering the
very warm/moist airmass and strong deep layer shear vectors in
place.

&&

.LONG TERM (Thursday night through Wednesday)...
Issued at 323 PM EST Wed Mar 4 2026

The wet pattern will dry out slightly on Saturday through
Wednesday.

Saturday...

Models suggest a moderate trough over the the plains on Saturday
morning within the upper levels. This feature will progress toward
Indiana through the day. Within the lower levels, Indiana will start
the day within the warm sector with a cold front to west poised to
push across the state. Showers and Storm chances will be needed
given the expected passage of the cold front as ample moisture and
forcing will be available. Forecast soundings show pwats over 1
inch, thus confidence is high for rain.

Saturday Night through Monday...

Zonal flow aloft is expected during this time in the wake of the
departed upper trough on Saturday. The departed upper trough will
lead to subsidence building across the area on Sunday and into
Monday. Model response to this with a elongated area of high
pressure suggested to build from the southern plains. This system
will bring dry and mild weather through this period. Forecast
soundings through the period show a dry column. Southwest flow
developing by Monday and Tuesday with allow for a warmer air to
continue to arrive resulting in mild and warm spring like
temperatures.

Tuesday and Wednesday...

Another cold front along with an area of low pressure is expected to
settle across the Central Indiana on Tuesday afternoon through
Wednesday. An upper trough is will be settling over the Rockies at
that time, and this will eject some forcing dynamics toward Indiana
as the front is present. Thus given these signals, pops will be
needed, with slightly cooler temperatures.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 649 PM EST Wed Mar 4 2026

Impacts:

- Widespread IFR-LIFR ceilings through Thursday morning.

- Widespread IFR visibilities through Thursday morning.

- Widespread showers with thunderstorms ending from west this
  evening with more development late tonight.

- Additional scattered thunderstorms possible Thursday afternoon
  for KBMG/KIND.

Discussion:

Thunderstorm threat has ended for the time being at KHUF AND KLAF.
Thunderstorms will end within the hours at KIND/KBMG. Widespread
IFR/LIFR ceilings and IFR vsby will continue overnight, although
there maybe a brief window for 1-2 hrs of VFR in the immediate wake
of the showers/TS this evening.

Another round of showers and thunderstorms currently developing over
the Ozarks will move back into the TAF sites between 05-08Z, with
little to no impact expected for the cargo ops at KIND. Shower and
thunderstorm activity will diminish between 10-15Z Thursday morning.
A weak front will move across Indiana during the afternoon hours
with a chance for scattered TS to effect KIND/KBMG during the
afternoon hours. In additional ceilings are expected to improve to
MVFR during the early afternoon hours.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Thursday morning for INZ043>049-051>057-
060>065-067>072.

&&

SHORT TERM...Crosbie
LONG TERM...Puma
AVIATION...Crosbie
Hazardous weather outlook, Mar 4, 4:04 PM EST, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
404 PM EST Wed Mar 4 2026

INZ043>049-051>057-060>065-067>072-052115-
Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-
Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
404 PM EST Wed Mar 4 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

A Flood Watch is in effect tonight with areas of locally heavy rain
and possible flooding.

Scattered thunderstorms will move across the area through tonight.
Isolated severe hail will be possible with the strongest
thunderstorms. Isolated damaging wind gusts and a brief tornado
will also be possible through 10 PM near the U.S. 50 corridor.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Flood Watch remains in effect through noon Thursday. Locally heavy
rain and embedded thunderstorms will be possible Thursday morning
that may lead to localized flooding.

There is also a chance for thunderstorms at times Thursday afternoon
through Saturday. A few strong storms are possible late Friday into
Saturday. Additional thunderstorms are possible Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but spotters are encouraged to
report rainfall amounts.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ021-028>031-035>042-052115-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-
404 PM EST Wed Mar 4 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Isolated thunderstorms are possible through tonight. No severe
weather is expected, but locally heavy rainfall is possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Daily rain chances with moderate to heavy rainfall at times will
lead to increasing chances of flooding by this weekend.

There is also a chance for thunderstorms at times through early next
week. A few strong storms are possible late Friday into Saturday and
again next Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but spotters are encouraged to
report rainfall amounts.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Crosbie

In the hours before

Special weather statement, Mar 4, 6:09 PM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
609 PM EST Wed Mar 4 2026

INZ039-046>048-054>056-050000-
Johnson IN-Morgan IN-Hendricks IN-Shelby IN-Hancock IN-Hamilton IN-
Marion IN-
609 PM EST Wed Mar 4 2026

...A strong thunderstorm will impact portions of southwestern
Hancock, northwestern Shelby, northeastern Morgan, northern Johnson,
southeastern Hendricks, Marion and south central Hamilton Counties
through 700 PM EST...

At 608 PM EST, Doppler radar was tracking a strong thunderstorm near
Mooresville, or 14 miles southwest of Indianapolis, moving northeast
at 45 mph.

HAZARD...Winds in excess of 40 mph. Very heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rainfall may lead to localized
         flooding.

Locations impacted include...
Indianapolis, Carmel, Fishers, Greenwood, Lawrence, Plainfield,
Greenfield, Beech Grove, Speedway, Mooresville, Southport, Avon, New
Whiteland, Cumberland, McCordsville, Whiteland, Bargersville, New
Palestine, Meridian Hills, and Brooklyn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3946 8633 3960 8657 3998 8605 3973 8567
TIME...MOT...LOC 2308Z 239DEG 39KT 3961 8629

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ME
Special weather statement, Mar 4, 6:43 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
643 PM EST Wed Mar 4 2026

INZ068-069-050015-
Daviess IN-Martin IN-
643 PM EST Wed Mar 4 2026

...A strong thunderstorm will impact portions of central Martin and
southeastern Daviess Counties through 715 PM EST...

At 642 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Shoals, or 21 miles northeast of Petersburg,
moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Shoals, Loogootee, Indian Springs, and Lacy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3856 8697 3865 8701 3884 8674 3872 8668
      3861 8668
TIME...MOT...LOC 2342Z 241DEG 33KT 3862 8692

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

ME

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 7:22 PM ESTAreal Flood AdvisoryINDBartholomew, Decatur, Jackson, Jennings4 hr
Mar 4, 7:33 PM ESTAreal Flood AdvisoryINDBartholomew, Brown, Decatur, Jackson, Monroe, Shelby6 hr
Mar 4, 9:45 PM ESTDense Fog AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more7 hr
Mar 4, 10:58 PM ESTRiver Flood WarningINDBartholomew27 hr
Mar 4, 11:00 PM ESTRiver Flood WarningINDGibson, Knox17 days
Mar 4, 11:19 PM ESTAreal Flood WarningINDBartholomew, Decatur, Jackson, Jennings15 hr
Mar 5, 1:28 AM ESTAreal Flood WarningINDShelby8 hr
Mar 5, 2:19 AM ESTAreal Flood WarningINDHancock, Marion, Shelby7 hr
Mar 5, 7:14 AM ESTRiver Flood WarningINDJackson, Jennings, Washington16 hr
Mar 5, 8:27 AM ESTAreal Flood WarningINDBartholomew, Brown, Decatur, Hancock, Henry, Johnson and 3 more6 hr
Mar 5, 12:11 PM ESTRiver Flood WarningINDLawrence, Martin11 days
Mar 5, 12:11 PM ESTRiver Flood WarningINDLawrence, Martin12 days
Mar 5, 12:11 PM ESTRiver Flood WarningINDLawrence, Martin11 days
Mar 5, 12:40 PM ESTRiver Flood WarningINDHenry, Rush, Shelby23 hr
Mar 5, 2:09 PM ESTAreal Flood WarningINDBartholomew, Brown, Decatur, Henry, Johnson, Rush and 1 more6 hr
Mar 5, 4:11 PM ESTRiver Flood WarningINDDaviess, Dubois, Martin, Pike9 days
Mar 5, 4:23 PM ESTRiver Flood WarningINDDelaware, Randolph15 hr

Nearby

Flash Flood Warnings in Indiana, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.